MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE P20; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. VERSAPULSE POWERSUITE P20; POWERED LASER SURGICAL INSTRUMENT
Model Number VERSAPULSE POWERSUITE P20
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lumenis certified service engineer visited the site on (b)(6) 2018, two weeks after the reported event and examined the laser system.The engineer found the issue to be with the laser's key-switch.The key switch was replaced and the system was returned to the facility having met manufacturer's specifications.To the best of lumenis' knowledge, the subject device is back in use at the facility.The dhr of the subject device was reviewed and no link was found between the manufacturing process at lumenis and the current event.The system was manufactured, tested and released according to lumenis specifications.The subject device was manufactured on 15-oct-2013.A review of system risk files ((b)(4)) revealed risk #(b)(4); system failure which has the potential to lead to prolonged procedure -or- ineffective treatment which may require re-operation.The risk has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.The "key switch" has not been returned to the manufacturer for analysis; therefore a failure analysis of the device could not be completed.However, it had been reported by the distributor that the key-switch failure was likely due to "simple wear & tear".A two year historical review of similar complaints revealed that the same malfunction of "key switch" failure prior to or during a procedure has not led to serious injury in the past.To date lumenis is unaware of such events ever having led to injury.Although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution lumenis is reporting this as an adverse event.
 
Event or Problem Description
Lumenis was informed by a foreign distributor that a foreign user facility reported that prior to the start of a ureteroscopy procedure in which a lumenis versapulse powersuite p20 laser was to be utilized, the operator was unable to start the laser by turning the key switch.An alternate laser, a lumenis pulse 100 was then brought in to the room to continue the procedure.Immediately after turning on the p100 laser, a loud noise was observed and the laser subsequently turned off, leaving the laser inoperable.As there was no other alternate device to complete the procedure, the patient was awakened from anesthesia.No report of injury was received, nor did the malfunction cause or contribute to any change in the patient's status.This is for device 1 or 2 (lumenis versapulse powersuite p20).

Brand Name
VERSAPULSE POWERSUITE P20
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8266335
Report Number3004135191-2019-00006
Device Sequence Number2035971
Product Code GEX
UDI-Device Identifier07290109140544
UDI-Public07290109140544
Combination Product (Y/N)N
Initial Reporter CountryGP
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE P20
Device Catalogue NumberGA-0006000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR